Vol. 53, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Maximal quotient rings of group rings

Edward William Formanek

Vol. 53 (1974), No. 1, 109–116

Let F[G] be the group ring of a group G over a field F, and Δ the subgroup of G consisting of those elements with only finitely many conjugates. Let Q(R) denote the maximal (Utumi) quotient ring of a ring R. This paper proves: (1) If H is a subnormaI subgroup of G,Q(F[H]) is naturally embedded as a subring of Q(F[G]). (2) Q(F[Δ]) contains the center of Q(F[G]). (3) If F[G] is semiprime with center C, Q(C) is the center of Q(F[G]). These results are analogues of theorems of M. Smith and D.S. Passman for the classical (Ore) quotient ring.

Mathematical Subject Classification
Primary: 16A08
Received: 13 June 1973
Published: 1 July 1974
Edward William Formanek